Posts

Showing posts from September, 2024

Back to work in Oct

I'll be starting work Oct 7, working part-time and gradually increasing hours each week for 8 weeks so that I'm back full-time in December. The first month will be fully at home. It still holds true that I don't miss working, but I do miss a bunch of my colleagues. I had a follow up with the radiologist yesterday. He's happy with how well I've recovered so far. I'm still supposed to take extra care with the skin for at least another 3 months (moisturize, avoid a lot of sun exposure). I'll have a checkup with the oncology nurses on Oct 1 and plan to ask them what kind of monitoring schedule I can expect going forward after I see my oncologist in Dec. I also discovered a Toronto massage therapist who also has extensive research experience in neurobiology. She specializes in post-surgical care, cancer patients (including specific breast cancer knowledge), and musicians. She provided a great massage and some tips for both managing neuropathy and easing remainin...

Making a decision in the absence of evidence

I had a check in with oncology yesterday, 2 weeks after starting the oral chemo drug (abemaciclib).  Those 2 weeks sucked.  My nickname for the drug is Abomination*. My stomach was unsettled all the time, but no nausea. After 9 doses (morning of day 5), I had diarrhea twice in quick succession and stomach aches. Then diarrhea again every 4 days after that - and each time it was worse. When I had my checkup with the oncology nurses, they said my symptoms were considered "mild" (my worst day would be classified as grade 2 diarrhea, 4-6 times a day that resolves in 24h). They asked the doctor for guidance though, because my white blood cell count was low and I had requested a dose reduction so that I wouldn't feel sick all the time. The oncologist came by and provided the following info: From a medical standpoint, my symptoms are "mild" and if I stayed on the medication the standard medical guidance would be to just deal with the symptoms. But if the symptoms affec...